Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 235, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 1, 2016, 12:53 AM EDT for Yadkin County, North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2016, 12:53 AM EDT (04:53 UTC)
- Expired
- Aug 1, 2016, 1:47 AM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 1:10 AM EDT | TSTM WND DMG | 2 N Huntsville, NC | THE YADKIN COUNTY 911 CENTER REPORTS THAT MULTIPLE POWER LINES WERE DOWN NEAR THE INTERSECTION OF OLD U.S. HIGHWAY 421 AND BALTIMORE ROAD. OLD U.S. HIGHWAY 421 HAD TO BE CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
102
WUUS51 KRNK 010453
SVRRNK
NCC197-010600-
/O.NEW.KRNK.SV.W.0235.160801T0453Z-160801T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 AM EDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 200 AM EDT
* AT 1252 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SHACKTOWN...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
EAST BEND...
BROOKS CROSSROADS...
AND HUNTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3606 8088 3618 8088 3627 8071 3627 8068
3625 8067 3628 8063 3629 8063 3627 8060
3628 8054 3626 8053 3626 8047 3622 8043
3621 8045 3614 8044 3612 8046 3611 8051
3608 8051 3605 8050
TIME...MOT...LOC 0452Z 226DEG 15KT 3616 8062
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
707
WWUS51 KRNK 010513
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
113 AM EDT MON AUG 1 2016
NCC197-010600-
/O.CON.KRNK.SV.W.0235.000000T0000Z-160801T0600Z/
YADKIN NC-
113 AM EDT MON AUG 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR YADKIN COUNTY...
AT 112 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST BEND...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
BOONVILLE...
EAST BEND...
BROOKS CROSSROADS...
AND HUNTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3607 8084 3613 8088 3616 8088 3627 8071
3627 8068 3625 8067 3628 8063 3629 8063
3627 8060 3628 8054 3626 8053 3626 8047
3622 8043 3621 8045 3614 8044 3612 8046
3611 8051 3608 8051 3605 8050
TIME...MOT...LOC 0512Z 243DEG 15KT 3620 8052
HAIL...<.75IN
WIND...60MPH
$$
RAB865
WWUS51 KRNK 010547
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 AM EDT MON AUG 1 2016
NCC197-010556-
/O.CAN.KRNK.SV.W.0235.000000T0000Z-160801T0600Z/
YADKIN NC-
147 AM EDT MON AUG 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR YADKIN COUNTY HAS
BEEN CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER MODERATE TO HEAVY RAIN AND OCCASIONAL CLOUD-
TO-GROUND LIGHTNING REMAINS POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3607 8084 3613 8088 3616 8088 3627 8071
3627 8068 3625 8067 3628 8063 3629 8063
3627 8060 3628 8054 3626 8053 3626 8047
3622 8043 3621 8045 3614 8044 3612 8046
3611 8051 3608 8051 3605 8050
TIME...MOT...LOC 0542Z 226DEG 15KT 3630 8039
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:35 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 31, 9:35 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 935 PM EDT Sun Jul 31 2016 .SYNOPSIS... A cold front will move south through the area and stall near or south of the Virginia, North Carolina border. By Thursday, the front will lift north through the region again, and stall once again. It will continue to be the focus for additional showers and storms into the upcoming weekend. && .NEAR TERM /THROUGH MONDAY/... As of 915 PM EDT Sunday... Deeper convection continues to develop across the south and east where still seeing lingering 1-2K MLCAPE this evening. Also focus aided by a residual trough axis embedded within very high surface theta-e and moist pwats off evening soundings. Latest HRRR supports added convective bands/clusters redeveloping over the southeast through around midnight so leaving in low likely to high chance pops there before enough diurnal cooling and gradual loss of instability allow storms to finally fade. Also may see isolated coverage to the west where old outflow lingers ahead of the weak upstream front. However invasion of drier air aloft as seen via the latest water vapor loop should start to shut things down overnight with only slight pops needed at best with some clearing late. This will result in areas of dense fog espcly south/east where heavier rainfall has occurred and in the mountain valleys given lingering soupy dewpoints. Latest guidance also suggests temps may be slower to fall than earlier thought so bumped up a category in spots with most out east remaining in the muggy 70s. Previous discussion as of 235 PM EDT Sunday... Models vary on activity this afternoon/evening in terms of where best coverage will occur. The 12z GFS and to some extent the Euro showing higher threat in the mountains of WV down toward the NC foothills, while the high-res models and 12z nam favor more of the foothills to piedmont. Will favor the east more given better low lvl convergence and higher theta-e. Still some decent coverage possible further northwest toward the Alleghany Highlands closer to the upper vort moving across from Ohio to MD. Will continue to have high chance to low likely mainly from Rockbridge south to the Blue Ridge/Foothills of Patrick/Surry county east, with more 30/40 pops in the west with less threat in the southwest toward the NC/TN border. As we head into tonight the upper wave passes across PA/MD and sends the frontal boundary south toward our forecast area. With sfc convergence and lingering moisture will keep at least slight chance of showers southeast overnight. Most models agree with this though the NAM pops up a few showers further north which could happen but think the threat is low. Fog will be prevalent again late tonight especially if it clears enough. Some moisture may stick around with the front, but best fog threat will be in the mountains and valleys. Lows tonight to range from the lower to mid 60s west to lower 70s southeast. Monday should see somewhat drier weather as front drops slightly south toward the NC/VA border. Confidence low that entire forecast will be dry though as another 1 to 2 upper waves pass across and some sfc trough may send the front slightly north again in the afternoon. Still best threat for storms Monday afternoon will be in southern Virginia into NC with isolated coverage north of a Bluefield to Roanoke to Lynchburg line. Going with some lower dewpoints in the north compared to today so a little less humid. Still temperatures should manage to reach typical 1st of August norms or just a degree or two higher, with lower 80s west to around 90 east. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... As of 300 PM EDT Sunday... During this portion of the forecast the region will transition from being under the influence of an upper level trough to being under an upper level ridge. While not reducing our precipitation chances to zero, this transition will result in a trend towards less afternoon convection, especially on Tuesday. Wednesday afternoon may see more coverage than Tuesday as the center of the upper ridge shifts to our east. Little in the way of temperature change is expected through the period. Highs in the low to mid 80s will be common across the mountains with upper 80s to around 90 across the Piedmont. Lows in the low to mid 60s across the mountains and upper 60s to near 70 across the Piedmont are expected. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... During this portion of the forecast the shortwave upper ridge will continue its shift east, and then south of the area. A stronger shortwave trough will traverse the Great Lakes region all while our area transitions to a nearly zonal flow. The result will a period of increased chances of daily showers and storms as we develop a train of moisture wrapping clockwise around the upper high, across our region, having its origins from the western Gulf of Mexico. Temperatures will on Thursday will just slightly cooler than recent days, but by the weekend rebound back to readings comparable to earlier in the week. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... As of 656 PM EDT Sunday... Band of deeper convection continues to oscillate along a KBCB- KROA-KLYH line and will likely affect some of these locations past sunset. However given pulse nature, hard to determine if a shra/tsra will directly impact one of the sites so keeping a VCTS including a tempo group during the next couple of hours. Otherwise expecting convection to remain quite isolated elsewhere but enough to include some mention until shortly after loss of heating. Overnight fog will be an issue espcly where rainfall has occurred and in the river valleys. Confidence high enough to have at least IFR or worse at KLWB/KBCB and KLYH late tonight. Not as confident in how low KBLF/KDAN get as some models keeping them no worse than MVFR while fog/stratus quite iffy at KBLF but will leave in MVFR, just delayed until well after midnight. As usual any fog/stratus should be gone by mid morning Monday with VFR expected thereafter with cu fields again building during the afternoon. Extended aviation discussion... The weak cold front will sag through the region Monday night before stalling just south of the area into midweek. This should briefly push deeper moisture to the south by Tuesday with mainly isolated convection Tuesday and perhaps mainly south/east of the taf sites Wednesday. Moisture will return north by Thursday ahead of the next upstream cold front with shra/tsra likely Thursday afternoon and again Friday. Thus VFR conditions are expected for most of the time, with the exception being temporary sub-VFR conditions with any shower or thunderstorm, and during the night with patchy fog and stratus. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...JH/WP SHORT TERM...DS LONG TERM...DS AVIATION...AMS/JH/WP
Hazardous weather outlook, Jul 31, 11:20 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1120 PM EDT SUN JUL 31 2016 NCZ004>006-020-VAZ023-024-033>035-043>047-058-059-020330- STOKES-ROCKINGHAM-CASWELL-YADKIN-BOTETOURT-ROCKBRIDGE-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1120 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL LINGER INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-022-032-WVZ042>044-507-508-020330- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-PATRICK-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 1120 PM EDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 31, 7:58 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 5 NNW ROANOKE 37.34N 80.00W
07/31/2016 ROANOKE VA 911 CALL CENTER
TREE BLOCKING LOCH HAVEN DR. TIME RADAR ESTIMATED.
&&
JRUCKMANLocal storm report, Jul 31, 8:03 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG SSW ROANOKE 37.27N 79.96W
07/31/2016 CITY OF ROANOKE VA 911 CALL CENTER
MULTIPLE TREES DOWN ON PATTERSON NEAR 12TH ST BLOCKING
ROAD. TIME RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Jul 31, 8:22 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT SUN JUL 31 2016
VAZ046-059-010115-
CHARLOTTE-APPOMATTOX-
822 PM EDT SUN JUL 31 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN APPOMATTOX AND NORTHERN CHARLOTTE COUNTIES...
AT 822 PM EDT...A STRONG THUNDERSTORM WAS NEAR PAMPLIN CITY...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLOTTE COURT HOUSE...
PHENIX...
RED HOUSE...
DRAKES BRANCH...
AND PAMPLIN CITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3689 7859 3717 7884 3720 7882 3721 7886
3724 7887 3743 7871 3740 7863 3738 7863
3738 7860 3734 7860 3727 7868 3720 7869
3719 7868 3719 7864 3717 7864 3714 7859
3715 7855 3713 7851 3708 7848
TIME...MOT...LOC 0022Z 311DEG 21KT 3724 7874
JHLocal storm report, Jul 31, 9:44 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG 5 NNW BUCKINGHAM 37.62N 78.59W
07/31/2016 BUCKINGHAM VA 911 CALL CENTER
TWO TREES DOWN ON ROUTE 602.
&&Special weather statement, Jul 31, 10:44 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1044 PM EDT SUN JUL 31 2016 NCZ004-005-010345- ROCKINGHAM-STOKES- 1044 PM EDT SUN JUL 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN STOKES AND WESTERN ROCKINGHAM COUNTIES... AT 1044 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE HALL...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDEN... REIDSVILLE... WENTWORTH... MAYODAN... AND MADISON. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3626 8018 3642 8018 3649 7966 3625 7964 TIME...MOT...LOC 0244Z 262DEG 17KT 3635 8011 RS
Special weather statement, Aug 1, 12:34 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 AM EDT MON AUG 1 2016
NCZ019-020-010530-
WILKES-YADKIN-
1234 AM EDT MON AUG 1 2016
...STRONG THUNDERSTORMS WILL AFFECT YADKIN AND SOUTHEASTERN WILKES
COUNTIES THROUGH 130 AM EDT...
AT 1233 AM EDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM
NEAR WINDY GAP TO NEAR HARMONY...AND WERE MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKIN...
YADKINVILLE...
JONESVILLE...
BOONVILLE...
AND EAST BEND.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3606 8096 3612 8105 3624 8088 3624 8087
3625 8081 3625 8080 3627 8078 3627 8068
3625 8067 3628 8063 3629 8063 3627 8060
3629 8055 3626 8053 3626 8049 3622 8043
3621 8045 3614 8044 3609 8051 3605 8050
TIME...MOT...LOC 0433Z 231DEG 12KT 3612 8092 3601 8077
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 16 min |
| Jul 31, 10:44 PM EDT | Special Weather Statement | RNK | Rockingham | 61 min |
| Aug 1, 12:34 AM EDT | Special Weather Statement | RNK | Yadkin | 56 min |
| Aug 1, 1:52 AM EDT | Special Weather Statement | RNK | Stokes | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.